Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 201, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 10, 2013, 7:54 PM CDT for Lane County, Scott County, Kansas. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2013, 7:54 PM CDT (00:54 UTC)
- Expired
- Jul 10, 2013, 8:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:55 PM CDT | HAIL 1 | 15 Ne Scott City, KS | MOST OF THE HAIL WAS NICKEL-SIZE. |
| Jul 10, 7:58 PM CDT | HAIL 1 | 16 Nne Scott City, KS | |
| Jul 10, 8:05 PM CDT | HAIL 2 | 10 Ne Scott City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1520 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS53 KDDC 110054
SVRDDC
KSC101-171-110145-
/O.NEW.KDDC.SV.W.0201.130711T0054Z-130711T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LANE COUNTY IN WEST CENTRAL KANSAS...
SCOTT COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
MANNING...AND MOVING SOUTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HEALY...MANNING...SCOTT CITY...GRIGSTON...AMY AND SHALLOW WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3870 10064 3830 10054 3833 10104 3871 10087
TIME...MOT...LOC 0054Z 004DEG 13KT 3862 10076
HAIL...1.00IN
WIND...60MPH
$$
WAH4 follow-up statements
899
WWUS53 KDDC 110108
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT WED JUL 10 2013
KSC101-171-110145-
/O.CON.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-LANE KS-
808 PM CDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LANE AND EASTERN SCOTT COUNTIES UNTIL 845 PM CDT...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANNING...AND
MOVING SOUTH AT 15 MPH.
HAZARD...UP TO PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...QUARTER SIZED HAIL REPORTED 13 MILES NORTH NORTHEAST OF
SCOTT CITY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MANNING...GRIGSTON...SCOTT CITY AND SHALLOW WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3833 10099 3864 10085 3862 10066 3830 10060
3832 10091
TIME...MOT...LOC 0108Z 004DEG 13KT 3857 10076
HAIL...1.50IN
WIND...60MPH
$$
SUGDEN557
WWUS53 KDDC 110126
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT WED JUL 10 2013
KSC101-171-110145-
/O.CON.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-LANE KS-
826 PM CDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LANE AND EASTERN SCOTT COUNTIES UNTIL 845 PM CDT...
AT 819 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANNING...AND
MOVING SOUTH AT 15 MPH.
HAZARD...UP TO GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC REPORTED GOLF BALL SIZED HAIL 10 MILES NORTHEAST OF
SCOTT CITY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRIGSTON...SCOTT CITY AND SHALLOW WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3833 10099 3864 10085 3862 10066 3830 10060
3832 10091
TIME...MOT...LOC 0125Z 004DEG 13KT 3851 10077
HAIL...1.75IN
WIND...60MPH
$$
SUGDEN157
WWUS53 KDDC 110133
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT WED JUL 10 2013
KSC101-110143-
/O.CAN.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
LANE KS-
833 PM CDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LANE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3833 10099 3858 10088 3855 10070 3831 10069
3832 10091
TIME...MOT...LOC 0133Z 004DEG 13KT 3848 10077
$$
KSC171-110145-
/O.CON.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-
833 PM CDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SCOTT
COUNTY UNTIL 845 PM CDT...
AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRIGSTON...AND
MOVING SOUTH AT 15 MPH.
HAZARD...UP TO GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRIGSTON...SCOTT CITY AND SHALLOW WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3833 10099 3858 10088 3855 10070 3831 10069
3832 10091
TIME...MOT...LOC 0133Z 004DEG 13KT 3848 10077
HAIL...1.75IN
WIND...60MPH
$$
WAH607
WWUS53 KDDC 110139
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
839 PM CDT WED JUL 10 2013
KSC171-110149-
/O.EXP.KDDC.SV.W.0201.000000T0000Z-130711T0145Z/
SCOTT KS-
839 PM CDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCOTT COUNTY WILL
EXPIRE AT 845 PM CDT/745 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3833 10099 3858 10088 3855 10070 3831 10069
3832 10091
TIME...MOT...LOC 0139Z 004DEG 13KT 3846 10077
$$
WAHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:06 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 10, 6:06 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 606 PM CDT WED JUL 10 2013 ...UPDATED FOR THE AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 1206 PM CDT WED JUL 10 2013 AT 12Z WEDNESDAY A 500MB HIGH WAS LOCATED NEAR THE FOUR CORNERS AREA WITH SEVERAL THERMAL TROUGHS LOCATED AROUND THIS HIGH. ONE APPEARS TO BE LOCATED IN NORTHWEST COLORADO AND ANOTHER IN NEVADA. AT THE 700MB LEVEL TEMPERATURES ACROSS THE CENTRAL PLAINS VARIED FROM 11C AT NORTH PLATTE TO 13C AT DODGE CITY TO 14C AT DENVER. A WEDGE OF HIGHER DEWPOINTS WERE OBSERVED FROM THE PANHANDLE OF TEXAS, ACROSS EASTERN COLORADO INTO SOUTHWEST SOUTH DAKOTA. A 850MB FRONT APPEARS TO BE LOCATED FROM SOUTHEAST WYOMING ACROSS NORTHERN KANSAS INTO NORTHERN MISSOURI WITH +24C REPORTED SOUTH OF THIS FRONT AT DODGE CITY AND TOPEKA. A SURFACE COLD FRONT WAS LOCATED FROM SOUTHEAST COLORADO INTO WESTERN OKLAHOMA. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 203 PM CDT WED JUL 10 2013 THE NAM AND GFS WERE BOTH IN GOOD AGREEMENT WITH MOVING AN UPPER LEVEL TROUGH INTO NORTHEAST COLORADO THIS AFTERNOON. THIS SYSTEM WILL BE ASSOCIATED WITH THE RIGHT EXIT REGION OF A +70KT 250MB JET. AFTERNOON CONVECTION IS ANTICIPATED AS THIS SYSTEM MOVES OUT INTO THE CENTRAL HIGH PLAINS AND ENCOUNTERS A MOIST UPSLOPE FLOW. CONVECTION IS EXPECTED TO BECOME MORE WIDESPREAD EARLY THIS EVENING AS IT SPREADS EAST/SOUTHEAST ALONG THE MID LEVEL BAROCLINIC ZONE ACROSS WESTERN KANSAS. CAPE VALUES GREATER THAN 1500J/KG EXPECTED AND 0-6KM SHEAR NEAR 40KTS SUPPORTS THAT SUPERCELL DEVELOPMENT EARLY BEFORE THESE STORMS BEGIN TO CONSOLIDATE INTO A MCS. AT THIS TIME THE MAIN HAZARD STILL APPEARS TO BE WIND WITH GUSTS OF 50 TO 60 MPH AND NICKEL TO QUARTER SIZE HAIL POSSIBLE EARLY TONIGHT. BRIEF PERIODS OF HEAVY RAIN CAN ALSO BE EXPECTED WITH THIS AREA OF THUNDERSTORMS OVERNIGHT GIVEN PRECIP WATER VALUES OF 1.5 TO NEAR 1.75 INCHES. BASED ON THE LOCATION OF THE MID LEVEL BAROCLINIC ZONE WILL THEREFORE BE RAISING PRECIPITATION CHANCES NORTH OF ALINE FROM GARDEN CITY TO PRATT. ANOTHER AREA WHERE CONVECTION IS MORE FAVORABLE FOR CONVECTION LATER TODAY WILL BE ACROSS SOUTHEAST COLORADO AND FAR WESTERN KANSAS WHICH WILL BE NEAR A SURFACE BOUNDARY THAT WILL BE LOCATED FROM FROM SOUTHEAST COLORADO INTO WESTERN OKLAHOMA. IN THIS LOCATION HOWEVER THE INSTABILITY AND DEEP LAYER SHEAR WAS NOT AS STRONG. AT THIS TIME IT STILL APPEARS WIND GUSTS WILL BE THE MAIN HAZARD IN THIS AREA LATE TODAY AND EARLY TONIGHT. PRECIPITATION ACROSS WESTERN KANSAS WILL TAPER OFF EARLY THURSDAY WITH SKIES CLEARING FROM WEST OT EAST. 24 HOUR 850MB TEMPERATURE TRENDS FROM BOTH THE NAM AND GFS INDICATED A 2-3C WARMUP BETWEEN 00Z THURSDAY AND 00Z FRIDAY IN FAR WESTERN KANSAS WHILE IN NORTH CENTRAL KANSAS 850MB TEMPERATURE SUGGESTING LITTLE IF ANY WARMING. GIVEN THIS WILL TREND TOWARDS KEEPING HIGHS IN THE MID 90S WHILE ACROSS SOUTHWEST KANSAS TREND TEMPERATURES UP TO NEAR 100 DEGREES IN A FEW LOCATIONS. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 250 PM CDT WED JUL 10 2013 A LARGE RIDGE OF UPPER LEVEL HIGH PRESSURE WILL DOMINATE THE PLAINS INTO NEXT WEEK WITH LITTLE IF ANY RAINFALL EXPECTED AND WARM TEMPERATURES. A WESTWARD MOVING UPPER LEVEL WAVE WILL MOVE UNDER THE RIDGE FROM SUNDAY INTO MONDAY ACROSS MAINLY THE SOUTHERN PLAINS AND HAVE LITTLE IMPACT FOR OUR WEATHER. VERY WARM MID LEVEL TEMPS OF AROUND -4 CELSIUS WILL GREATLY PRECLUDE THE CHANCES FOR ANY THUNDERSTORMS. HEAT ADVISORY CONDITIONS COULD BE MET IN PARTS OF SOUTH CENTRAL KANSAS ON FRIDAY AND SATURDAY DEPENDING ON THE DEWPOINTS. A SURFACE LEE TROUGH WILL CONTINUE TO BRING SOUTH WINDS OF 10 TO 20 MPH THROUGH THE PERIOD WITH HIGHER GUSTS DURING THE AFTERNOONS. OVERNIGHT LOWS WILL BE VERY MILD AND IN THE 70S WITH DAYTIME HIGHS AROUND 100 TO 105 FRIDAY AND SATURDAY. HIGHS ARE FORECAST TO ONLY COOL SLIGHTLY FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK INTO THE MID AND UPPER 90S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 558 PM CDT WED JUL 10 2013 FOR THIS EVENING, THERE WILL BE A FEW CIGS AOA BKN150, AND SOME CONVECTION CROSSING WEST TO EAST. ONE ROUND OF STORMS MAY APPROACH THE KGCK SITE IN THE FIRST COUPLE OF HOURS OF THE TAF PERIOD, AND THEN A SECOND ROUND OF STORMS WILL MOVE IN FROM COLORADO AFTER 03 TO 04Z. AFTER 06Z, ALL CHANCES OF STORMS WILL BE SOUTH OF OUR TAF SITES. WINDS WILL GENERALLY BE EAST AT 15G25KT THROUGH 02Z, THEN BECOME EAST AT AROUND 10 KTS. OVERALL, YOU CAN EXPECT VFR CONDITIONS THROUGHOUT THE NEXT 24 HOURS, WITH THE EXCEPTION OF MVFR CIGS NEAR THUNDERSTORMS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 96 73 104 / 50 10 10 0 GCK 68 97 73 104 / 60 10 0 0 EHA 67 98 72 103 / 40 0 0 0 LBL 68 99 72 104 / 40 0 0 0 HYS 69 95 73 104 / 50 20 10 10 P28 74 98 74 102 / 40 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BURGERT SHORT TERM...BURGERT LONG TERM...KRUSE AVIATION...BURKE
Hazardous weather outlook, Jul 10, 4:19 AM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 419 AM CDT WED JUL 10 2013 KSZ030-031-043>046-061>066-074>081-084>090-110930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 419 AM CDT WED JUL 10 2013 /319 AM MDT WED JUL 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS SOUTHWEST AND WEST CENTRAL KANSAS MAINLY SOUTHWEST OF A SCOTT CITY TO DODGE CITY TO COLDWATER LINE. HAIL UP TO THE SIZE OF NICKELS OR PERHAPS QUARTERS WILL BE POSSIBLE AND WIND GUSTS IN THE 50 TO 60 MPH RANGE WILL ALSO BE POSSIBLE. MORE ORGANIZED THUNDERSTORMS MAY AFFECT WEST CENTRAL AND SOUTHWEST KANSAS LATE TONIGHT AS A COMPLEX OF STORMS MOVES EAST-SOUTHEAST OUT OF EASTERN COLORADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE NOT EXPECTED TO BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
In the hours before
Special weather statement, Jul 10, 3:47 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
247 PM MDT WED JUL 10 2013
KSZ061-102130-
HAMILTON-
247 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON COUNTY...
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF COOLIDGE...MOVING EAST AT 10
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3821 10205 3826 10205 3827 10204 3827 10197
3826 10181 3805 10183 3805 10205 3820 10205
TIME...MOT...LOC 2048Z 284DEG 7KT 3815 10194
18Special weather statement, Jul 10, 3:56 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
256 PM MDT WED JUL 10 2013
KSZ061-062-102145-
HAMILTON-KEARNY-
256 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND WESTERN KEARNY
COUNTIES...
AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF KENDALL...MOVING EAST AT 10
MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3820 10205 3826 10205 3827 10204 3827 10152
3826 10146 3775 10141 3777 10205
TIME...MOT...LOC 2056Z 291DEG 9KT 3801 10159
18Special weather statement, Jul 10, 4:38 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
438 PM CDT WED JUL 10 2013
KSZ061-074-102230-
HAMILTON-STANTON-
338 PM MDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND NORTHERN STANTON
COUNTIES...
AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF SYRACUSE...MOVING SOUTHEAST AT
10 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3820 10205 3826 10205 3827 10204 3827 10156
3756 10155 3756 10205
TIME...MOT...LOC 2138Z 326DEG 9KT 3779 10178
18Local storm report, Jul 10, 5:12 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
512 PM CDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FUNNEL CLOUD 7 N JOHNSON CITY 37.67N 101.75W
07/10/2013 STANTON KS STORM CHASER
THIS EVENT WAS REPORTED AS A LANDSPOUT, LASTING LESS THAN
5 MINUTES, AND WAS NEARLY STATIONARY. THE LOCATION WAS IN
EXTREME NORTHERN STANTON COUNTY, NEAR THE HAMILTON COUNTY
LINE.
&&
BURKESpecial weather statement, Jul 10, 5:56 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 556 PM CDT WED JUL 10 2013 KSZ074-075-110000- GRANT-STANTON- 556 PM CDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STANTON AND WESTERN GRANT COUNTIES... AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BIG BOW...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LAT...LON 3744 10125 3740 10173 3772 10176 3774 10152 TIME...MOT...LOC 2256Z 331DEG 8KT 3766 10163 18
Special weather statement, Jul 10, 7:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 743 PM CDT WED JUL 10 2013 KSZ043-044-110130- LANE-SCOTT- 743 PM CDT WED JUL 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN LANE COUNTIES... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF THE MONUMENT ROCKS...OR 9 MILES NORTHWEST OF HEALY...MOVING SOUTH AT 15 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3829 10054 3834 10107 3871 10088 3870 10061 TIME...MOT...LOC 0043Z 012DEG 13KT 3867 10075 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:43 PM CDT | Special Weather Statement | DDC | Scott | 47 min |
| Jul 10, 9:33 PM CDT | Special Weather Statement | DDC | Morton, Stanton | 42 min |
| Jul 10, 9:58 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 47 min |
| Jul 10, 10:45 PM CDT | Special Weather Statement | DDC | Grant, Kearny | 45 min |
| Jul 10, 11:13 PM CDT | Special Weather Statement | DDC | Scott | 62 min |
| Jul 11, 2:13 AM CDT | Areal Flood Warning | DDC | Trego | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.